# SDR 2002FA0000393

- Difficulty date: March 13, 2002
- Submitted: March 26, 2002
- Operation: General aviation
- Aircraft: N231NJ
- Make and model: Mooney M20K
- Aircraft serial: 250324
- Engine: Cont TSIO360LB
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Cotter Pin
- Part number: 639292
- Condition: Broken
- Location: Connecting Rod
- Part time: 207 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION FOUND COTTER PIN IN THE OIL SUCTION SCREEN.  THE COTTER PIN WAS BROKEN INTO THREE PIECES.  FURTHER INSPECTION OF THE ENGINE FOUND THE COTTER PIN MISSING FROM CYLINDER NUMBER FOURS LOWER CONNECTING ROD BOLT.  I BELIEVE THE COTTER PIN WAS IMPROPERLY INSTALLED DURING A PROPELLER STRIKE INSPECTION WHICH ALLOWED THE COTTER PIN TO MOVE WEARING THE PIN TO THE POINT OF FAILURE.
